Winter Storm, Delaware
- When
- January 27, 5:00 AM EST to January 28, 10:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.917, -75.399 (the zone’s center; the record gives no point)
A frontal boundary was draped from the southern Mid Atlantic region southwestward to the northern Gulf of Mexico. An area of low pressure developed along this front across the lower Mississippi Valley late in the day on the 27th.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A frontal boundary was draped from the southern Mid Atlantic region southwestward to the northern Gulf of Mexico. An area of low pressure developed along this front across the lower Mississippi Valley late in the day on the 27th. The storm system then moved northeastward and tracked near the Ohio River Valley during the morning of the 28th. As the storm continued to track northeastward, it strengthened as it moved into New England during the early evening hours of the 28th. An associated cold front then swept across the Mid Atlantic region during the early evening hours of the 28th.
A cold air mass ahead of the system allowed for snow to overspread the state generally from southwest to northeast during the 27th. However, there was a break for a time for many areas, then the snow began again during the late afternoon and early evening hours of the 27th and fell moderate at times. As milder air then worked in, especially above the surface, the snow mixed with and changed to sleet and freezing rain during the night of the 27th. Enough warming occurred during the 28th, which allowed the wintry mix to change over to plain rain before ending from southeast to northwest. The icing held on the longest across the Pocono region as the low-level cold air remained entrenched across this area longer. The combination of frozen and freezing precipitation coupled with the cold air, created a high impact event and produced very slippery road conditions.
A tow truck driver lost control on an icy Route 73 in Earl Township (Berks County) at about 12:35 PM EST on the 28th. The truck careened town a hill on Route 73, then struck a guardrail, mailbox and another vehicle and both vehicles slammed into a house. The driver of the tow truck was seriously injured. The house suffered so much damage that it was condemned by the township. Fire police closed Route 73 for several hours. In another accident, the operator of a tractor with a plow was injured about 1:30 PM on the 28th when it collided with another vehicle in the 700 block of Mohrsville Road in Perry Township (Berks County). There was one serious injury. Several other vehicle accidents occurred around Berks County on the 28th with the bulk of them involved vehicles sliding off the roads into ditches or trees. Some accidents involved minor injuries although an accident in Wyomissing near the foot of the Buttonwood Street Bridge at 9:30 AM EST on the 28th featured a car that flipped over and the driver had to be rescued. The driver suffered a head injury. All Berks County school districts were closed on the 28th because of the winter storm. Across Lehigh County, the winter storm created havoc on the roads late on the 27th and 28th. Schools cancelled classes on the 28th and some businesses delayed the start of the work day.
The winter storm produced very hazardous conditions on the roadways and every Carbon County school district was closed. Numerous minor accidents were reported throughout the area, but no major accidents were reported. A jack-knifed tractor-trailer caused some delays on the Northeast Extension of the Pennsylvania Turnpike shortly after 9:00 AM EST on the 28th. PPL reported about 185 outages. The two southbound lanes of the Northeast Extension of the Pennsylvania Turnpike in Monroe County was closed for several hours during the morning hours of the 28th after a tractor-trailer jackknifed on the snow covered roadway and crashed into the center median barricade. The crash occurred around 8:30 AM EST and there were no injuries reported. As a side note, numerous accidents with minor injuries were reported on the 31st due to icy patches, which followed the winter storm. Several minor car crashes were reported in Northampton County on the 28th due to icy conditions.|Numerous Montgomery County schools were closed on the 28th because of the winter storm. Private and parochial schools were also closed. Numerous accidents were reported across Montgomery County due to the snow and icy roadways, and the Northeast Extension of the Pennsylvania Turnpike experienced several vehicles accidents.
The accumulated snowfall followed by a change to some ice then rain on the 27th and 28th produced slippery conditions in Philadelphia County. The only significant traffic mishap occurred on the Vine Street Expressway around 4:30 AM EST on the 28th when a jackknifed tractor-trailer forced the closure of the westbound lanes. All the lanes were reopened by 7:30 AM EST. Some arrival flights into the Philadelphia International Airport were delayed some 90 minutes. SEPTA reported only minor problems due to the weather conditions. All Philadelphia public and parochial schools were closed, as were more than 800 other schools in the immediate region. Primos Elementary School and 15 other school districts in Delaware County closed on the 28th due to the mixed bag of precipitation. Schools were closed on the 28th and government offices opened late in Chester County. The snow topped by an icy glazed produced hazardous conditions getting out of driveways and across sidewalks. Some accidents were reported, however they were minor.
Some snowfall totals included; 6.0 inches in Lehighton (Carbon County), 5.0 inches in Berlinsville (Northampton County), 4.6 inches in Schnecksville (Lehigh County), 4.5 inches in Slatington (Lehigh County), 4.4 inches in Bethlehem (Northampton County), 4.3 inches in Honey Brook (Chester County), 4.2 inches 1.1 miles north-northwest of Jim Thorpe (Carbon County), 4.1 inches in Phoenixville (Chester County), 4.1 inches in Longswamp (Berks County), 4.0 inches in Albrightsville (Carbon County), 4.0 inches in Blue Marsh (Berks County), 4.0 inches in Reading (Berks County), 4.0 inches in Perkasie (Bucks County), 4.0 inches in Hatfield (Montgomery County), 3.8 inches at the Lehigh Valley International Airport near Allentown (Lehigh County), 3.5 inches in Glenmoore (Chester County), 3.4 inches in Springtown (Bucks County), 3.1 inches in Palm (Montgomery County), 3.0 inches in Tobyhanna (Monroe County), 2.9 inches in Martins Creek (Northampton County), 2.8 inches in Wynnewood (Montgomery County), 2.8 inches 2.0 miles north-northeast of Pottstown (Montgomery County), 2.7 inches at the Philadelphia International Airport (Philadelphia County), 2.4 inches in Clifton Heights (Delaware County), 2.4 inches in Exton (Chester County), 2.3 inches in Furlong (Bucks County), 2.3 inches in Drexel Hill (Delaware County) and 2.0 inches in Doylestown (Bucks County).
Some ice accumulation reports included; 0.20 of an inch in Reading (Berks County), 0.20 of an inch in Downingtown (Chester County), 0.20 of an inch in Wynnewood (Montgomery County), 0.15 of an inch in Drexel Hill (Delaware County), 0.10 of an inch in Bensalem (Bucks County) and 0.10 of an inch in Martins Creek (Northampton County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 27, 4:34 AM EST, 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 AM EST TUE JAN 27 2009
.SYNOPSIS...
LOW PRESSURE DEVELOPING OVER THE LOWER MISSISSIPPI AND TENNESSEE
VALLEYS TODAY WILL MOVE NORTHEASTWARD TONIGHT AND WEDNESDAY. THE LOW
WILL MOVE THROUGH OUR AREA LATE WEDNESDAY AND EARLY WEDNESDAY NIGHT.
WEAK HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY AND FRIDAY. A
COLD FRONT MAY MOVE ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A STREAK OF MOISTURE/SNOW ASSOCIATED WITH A ZONE OF FRONTOGENESIS HAS
SPREAD INTO AREAS WEST OF PHL BY 3 AM. THIS SNOW WILL CONTINUE TO
SPREAD THROUGH THE REGION TO THE S/E OF PHL THIS MORNING AS IT
SHIFTS SLOWLY TO THE SOUTH. DUE TO THIS DEVELOPING SNOW AND THE
FACT WE HAVE A COLD GROUND, I HAVE ISSUED WINTER WEATHER
ADVISORIES FOR MOST OF THIS AREA. HOWEVER, FOR NEW CASTLE DE,
CECIL MD AND SALEM NJ, I WENT A WINTER STORM WARNING DUE TO
ADDITIONAL SNOW AND FREEZING RAIN EXPECTED TONIGHT THAT SHOULD
AMOUNT TO MORE THAN FARTHER TO THE S/E. THE SNOW THAT DOES DEVELOP
SHOULD LESSEN THIS AFTERNOON AS THE DYNAMICS SHIFT OFF TO THE
EAST.
TO THE N OF PHILADELPHIA, CLOUDY SKIES WILL REMAIN OVER THE AREA
AND THERE COULD BE SOME FLURRIES FROM THESE CLOUDS, HOWEVER, THE
FARTHER SOUTH ONE GETS, THERE COULD BE SOME LIGHT SNOW. HOWEVER,
THE MOISTURE IS MUCH LOWER FROM PHL NORTHWARD SO ACCUMULATIONS ARE
NOT ANTICIPATED.
FCST TEMPERATURES WERE BASED OFF THE 3 HOURLY MAV TEMPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
STEADIER SNOW SHOULD DEVELOP THROUGHOUT THE REGION AS LOW PRESSURE
FORMS IN THE TENNESSEE VALLEY AND LIFTS SLOWLY TO THE NE. MODELS
ARE IN GOOD AGREEMENT THAT WE GET 1/2 TO 1 INCH LIQUID EQUIVALENT
PCPN FROM THIS SYSTEM. THE 06Z NAM EVEN GAVE SOME AREAS OVER AN
INCH. ALSO, THE MODELS ARE GENERALLY SIMILAR FCSTING THE PCPN TYPE
BASED OFF THE SOUNDINGS. HOWEVER, THE NAM WAS SLIGHT SLOWER TO
WARM THE SOUNDING ABOVE FREEZING VS THE GFS. EVEN SO, IT ONLY
DIFFERED BY 2 OR 3 HRS BASED OF BUFR DATA FOR PHL. FOLLOWING THE
SOUNDINGS, SNOW LASTS THE LONGEST NORTH WITH PERHAPS 10 INCHES IN
THE POCONOS AND NW NJ, BUT EVEN AS FAR SOUTH AS PHL, WE SHOULD GET
3-5 INCHES SINCE WE SHOULD GET 1/2 LIQUID EQUIV BY 12Z WED AND
MOST OF THE CHANGE TO FREEZING RAIN AND SLEET SHOULD START AROUND
THAT TIME. FARTHER SOUTH AND EAST ALONG THE COAST AROUND AN INCH
IS FCST IN DELAWARE AND EXTREME SRN NJ. MORE SPECIFIC SNOWFALL
AMOUNTS ARE AVAILABLE IN THE ZFP/PFM/AFM PRODUCTS AS WELL AS THE
WSW THAT HAVE BEEN ISSUED.
THE SNOW WILL GRADUALLY CHANGE TO FREEZING RAIN AND SLEET FROM SE
TO NW FROM LATE TONIGHT THROUGH WEDNESDAY. AFTER ANY CHANGEOVER, A
COATING TO 1/4 INCH OF ICE CAN BE EXPECTED. WE MIGHT EVEN SEE SOME
ISOLATED 1/2 INCH ICE AMOUNTS TO THE N/W OF PHL, DEPENDING ON HOW
FAST THE CHANGEOVER OCCURS. EVENTUALLY, ENOUGH WARM AIR MOVES IN
FROM THE OCEAN TO CHANGE THE PCPN TO PLAIN RAIN FROM PHL S/E ON
WEDNESDAY MORNING.
A COLD FRONT ASSOCIATED WITH THE LOW, WILL MOVE THROUGH THE REGION
WEDNESDAY EVENING WITH THE PCPN ENDING BEHIND THE FRONT. ISOLATED
TSTMS COULD FORM ON THE FRONT SOUTH, BUT CONFIDENCE WAS NOT HIGH
ENOUGH TO MENTION, ESPECIALLY CONSIDERING THE WINTRY WEATHER FCST.
ONE LAST ITEM, SINCE I EXPECT ACCUMULATING SNOW ALL AREAS, THE
MODELS MAY NOT BE HANDLING THE BLYR COLD AIR PROPERLY SINCE THE
MODEL INITIALIZED WITHOUT SNOW OVER THE REGION. THEREFORE, I
TENDED TO HOLD COLDER TEMPERATURES A BIT LONGER THAN WOULD
OTHERWISE BE EXPECTED BASED OFF THE SOUNDINGS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
OVERALL, A QUIET PERIOD APPEARS TO BE IN STORE FOR THE EXTENDED.
BOTH THE ECMWF AND GFS ARE IN DECENT AGREEMENT OVERALL WITH THE
LARGE-SCALE FEATURES. FOR FRIDAY, A SFC LOW OVER THE GRTLKS WILL
MOVE EWD ACRS SRN CANADA AND THE ASSOCD CDFNT WILL MOVE ACRS NEW
END. BOTH OF THESE FEATURES WILL RE-STRENGTHEN THE H5 TROF OVER THE
ERN CONUS. THERE COULD BE SOME SNOW SHOWERS OR FLURRIES ON FRIDAY,
BUT WITH THE LACK OF ANY FOCUSING MECHANISMS, ANY QPF SHUD BE
LIGHT. THE AXIS OF THE TROF MOVES OFFSHORE SATURDAY NIGHT OR SUNDAY
AND HIGH PRES BUILD IN TO THE SOUTH. THIS HIGH WILL THEN BE THE
DOMINANT WX FEATURE INTO THE FIRST PART OF NEXT WEEK. THE EVENTUAL
DEVELOPMENT OF SWLY FLOW AROUND THE HIGH SHOULD ALSO BRING A
MODERATING TREND IN TEMPS. A COLD FRONT WILL THEN MOVE THROUGH
AROUND TUESDAY, BRINGING ANOTHER SHOT OF SOME PRECIP AND COLDER AIR.
SATURDAY LOOKS TO BE THE COLDEST DAY ATTM WITH THE REINFORCED UPR
TROF. HOWEVER, TIMING DIFFS WITH ALL OF THESE FEATURES AND THE
DAILY TEMPS AROUND THEM ARE DIFFICULT TO RESOLVE THIS FAR OUT.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS WERE STARTING TO DETERIORATE EARLY THIS MORNING AS THE
FIRST MID LEVEL SHORT WAVE WAS APPROACHING FROM THE WEST. ALTHOUGH
CEILINGS AND VISIBILITIES WERE STILL VFR AT MANY PLACES, AND SHOULD
REMAIN THAT WAY TODAY AT LEAST FOR THE NORTHERN AND SOME OF THE
CENTRAL TAF SITES, THE STRATOCUMULUS WAS LOWERING TO BETWEEN 3
THOUSAND AND 5 THOUSAND FEET CENTRAL AND SOUTH. LIGHT SNOW WAS
FORMING INTO THE CENTRAL AND SOUTHERN TAF SITES, AND IS LIKELY TO
AFFECT THESE AREAS THROUGH MID MORNING. VISIBILITIES COULD DROP
TO 1 TO 3 MILES IN LIGHT SNOW FOR THE SOUTHERN AND SOME OF THE
CENTRAL TAF SITES, INCLUDING KPHL, THROUGH ABOUT 13Z TO 15Z. THEN,
SOMEWHAT OF A BREAK IS EXPECTED IN THE PRECIPITATION THIS AFTERNOON
BEFORE THE MAIN EVENT BEGINS EARLY TONIGHT. THAT EVENT WILL BE A
GULF COAST LOW PRESSURE SYSTEM DEVELOPING OUT OF THE LOWER
MISSISSIPPI AND TENNESSEE VALLEYS, AND WILL BRING SNOW TO ALL OF THE
AREA STARTING A BIT AFTER DARK TONIGHT.
SO, THE SOUTHERN TAF SITES OF KMIV AND KACY, AND POSSIBLY KILG,
COULD GET SOME MARGINAL VFR CONDITIONS THIS MORNING INTO EARLY
AFTERNOON. KPHL, KPNE, AND KRDG WILL BE ON THE NORTHERN FRINGE OF
THIS ACTIVITY. WITH DRY AIR AT THE LOW LEVELS, VISIBILITIES MAY NOT
BE TOO MUCH OF A PROBLEM ON THIS NORTHERN EXTENT. MUCH LOWER
CONDITIONS WILL BE MORE WIDESPREAD BY EARLY TONIGHT, AS THE
GENERATION OF STRONG UPWARD VERTICAL MOTIONS CAUSE CEILINGS AND
VISIBILITIES TO LOWER TO IFR IN SNOW, AND THEN TO LOW IFR LATER ON
TONIGHT AND BY WEDNESDAY MORNING IN MIXED PRECIPITATION.
PRECIPITATION TYPE WILL BE PROBLEMATICAL, AS WARMER AIR ARRIVES FROM
THE SOUTH AND EAST AND CAUSES SNOW TO MIX WITH SLEET AND FREEZING
RAIN FOR THE SOUTH AND EVENTUALLY CENTRAL TAF SITES, CHANGING TO
RAIN WEDNESDAY MORNING OR BY MIDDAY. KABE IS EXPECTED TO STAY ALL OR
MOSTLY ALL SNOW TONIGHT INTO WEDNESDAY MORNING BEFORE IT TOO
EXPERIENCES WARMER AIR, WITH A RESULTANT MIX AND CHANGE TO SLEET AND
FREEZING RAIN, AND POSSIBLY TO RAIN WEDNESDAY AFTERNOON.
OUTLOOK...
IFR CONDITIONS WILL CONTINUE INTO WEDNESDAY NIGHT BEFORE IMPROVEMENT
TO VFR OCCURS IN THE WAKE OF THE STORM AS IT PULLS AWAY OVERNIGHT.
WEAK HIGH PRESSURE IS EXPECTED FOR THURSDAY INTO FRIDAY. A COLD
FRONT MAY MOVE THROUGH FRIDAY NIGHT, WITH HIGH PRESSURE POSSIBLY
BUILDING BACK IN FOR SATURDAY.
&&
.MARINE...
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL MARINE ZONES STARTING
LATE TONIGHT AND PERSISTING THROUGH WEDNESDAY NIGHT.
MARINE CONDITIONS WILL START OFF BELOW ADVISORY CRITERIA TODAY, BUT
WITH THE APPROACHING LOW PRESSURE AREA CAUSING ONSHORE WINDS TO
INCREASE OVERNIGHT, SMALL CRAFT CRITERIA ARE EXPECTED LATE TONIGHT
AND BY WEDNESDAY MORNING. WAVEWATCH SEEMS A BIT TARDY IN BRINGING 5
FOOT SEAS TO BUOY 44009, AS IT DOES NOT DO SO UNTIL WEDNESDAY
MORNING, SO WELL BE A BIT MORE AGGRESSIVE IN BUILDING SEAS TO 5
FEET LATE TONIGHT.
AS THE STORM PULLS AWAY WEDNESDAY NIGHT, THE GRADIENT LOOKS LIKE IT
REALLY TIGHTENS UP. 925 HPA WINDS WERE NOT AS HIGH AS EXPECTED,
TOPPING OUT ABOUT 35 KNOTS ON THE GFS, AND 35 TO 40 KNOTS ON THE
NAM. GALE CONDITIONS MIGHT OCCUR, BUT AS THIS IS THE FOURTH PERIOD,
AND APPEARS MARGINAL, IT WAS DECIDED TO HOLD OFF ON GALE CONDITIONS
AND JUST CONTINUE THE SMALL CRAFT ADVISORY THROUGH WEDNESDAY NIGHT
FOR NOW.
WEAK HIGH PRESSURE IS EXPECTED TO BUILD IN BEHIND THE STORM THURSDAY
AND HANG AROUND THROUGH THE END OF THE WEEK. HOWEVER, SEVERAL UPPER
AIR DISTURBANCES ARE EXPECTED TO MOVE THROUGH THE REGION DURING THIS
TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 6 PM EST
WEDNESDAY FOR PAZ054-055-060>062-067>069.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 12 PM EST
WEDNESDAY FOR PAZ070-071.
NJ...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 6 PM EST
WEDNESDAY FOR NJZ001-007>010-012-015.
WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR
NJZ021>025.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 12 PM EST
WEDNESDAY FOR NJZ013-014-020-026-027.
WINTER STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR NJZ016.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 12 PM EST
WEDNESDAY FOR NJZ017>019.
DE...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR
DEZ002>004.
WINTER STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MDZ012-
015-019-020.
WINTER STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 6 AM EST
THURSDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...NIERENBERG
AVIATION...
MARINE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 319 AM EST TUE JAN 27 2009 NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-281000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 319 AM EST TUE JAN 27 2009 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-020-026-027-281000- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 319 AM EST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021>025-281000- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 319 AM EST TUE JAN 27 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ016-281000- NEW CASTLE-CECIL-SALEM- 319 AM EST TUE JAN 27 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-PAZ070-071-281000- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 319 AM EST TUE JAN 27 2009 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-281000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 319 AM EST TUE JAN 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 AM EST TUE JAN 27 2009 NJZ017>020-026-027-PAZ067-070-071-271300- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...LONG BEACH ISLAND... WHARTON STATE FOREST...WEST CHESTER...MEDIA...PHILADELPHIA 404 AM EST TUE JAN 27 2009 ...A PERIOD OF SNOW IS EXPECTED EARLY THIS MORNING... AN AREA OF SNOW MOVED OVER THE REGION EARLY THIS MORNING. THE SNOW WILL ONLY LAST A COUPLE HOURS. HOWEVER, SINCE THE GROUND IS FROZEN ANY SNOW THAT FALLS COULD MAKE ROADS SLIPPERY. MOTORISTS SHOULD BE PREPARED FOR THE SLIPPERY ROADS AND TAKE APPROPRIATE ACTION. RNS
The national radar mosaic for the moment the first event began.
10 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152087, 152088, 152086, 152084, 152085, 152083, 152079, 152080, 152081, 152082.